MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-15-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: erbe electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences for snare head retraction difficulties for acusnare polypectomy snare (asdb) devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy procedure, the physician used a cook acusnare polypectomy snare.As reported to customer relations "the device would not close properly around the polyp.It could not snare the polyp from the tissue.They were able to successfully complete the procedure with another device.This happened in three separate procedures with three separate patients on the same day with the same lot number." (see related mdrs 1037905-2018-00336 and 1037905-2018-00338 for the two additional events.) the following was received on 03-july-2018: we have had a recurring problem with deformation of the crescent acusnare (15 mm) [asdb-15-015-s].With a straight endoscope position but a large amount of tissue, the physician had two (2) snare failures.One (1) had a hard time cutting through [the tissue] (1037905-2018-00336).In the second [event], the physician had to abandon and switch to a stiff oval snare (subject of this report).The physician then had a third patient who experienced the same issue.It was failure of the 15 mm crescent snare [asdb-15-015-s] to close (see related mdr 1037905-2018-00338).The user had to abandon [the device] and switch to another snare after using a bunch of electrocautery.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7728593
Report Number1037905-2018-00337
Device Sequence Number16472679
Product Code KNS
UDI-Device Identifier00827002226470
UDI-Public(01)00827002226470(17)210417(10)W4053662
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Catalogue NumberASDB-15-015-S
Device Lot NumberW4053662
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1